Liver Damage To Anaemia, Side Effects Of Too Much Paracetamol On Dengue Patients – News18

Paracetamol can be taken when the patient has symptoms like high fever, body aches or vomiting.

Paracetamol can be taken when the patient has symptoms like high fever, body aches or vomiting.

According to health experts, even though paracetamol does not affect the platelet count of dengue patients, taking it for a long time can cause various side effects.

Amid the rising cases of dengue cases in India, health experts have been advising patients to take paracetamol for pain instead of painkillers. Paracetamol can be taken when the patient has symptoms like high fever, body aches or vomiting. Even though it is used to relieve mild or moderate pain like headaches, toothache and sprains and reduces fever caused by illnesses such as colds and flu. According to health experts, even though paracetamol does not affect the platelet count of dengue patients, taking it for a long time can cause various side effects.

Studies advise against using painkillers such as aspirin and ibuprofen due to their blood-thinning effects, which can elevate the risk of bleeding complications. Although doctors may prescribe paracetamol to manage fever in dengue patients, excessive consumption can lead to adverse side effects.

Nausea and Vomiting

Paracetamol may induce nausea and vomiting in certain individuals, but these symptoms typically resolve naturally.

Damages Liver

Consuming too many paracetamols can cause damage to the liver. A person can experience liver problems including yellowing of eyes and skin, dark urine and abdominal pain which only worsen with time if not treated timely.

Allergies

Some people may have hives, rashes and even breathlessness. This might be a sign that they are allergic to the medicine.

Anaemia

Long-term use of paracetamol can cause anaemia. This is a condition which develops when your blood produces a lower-than-normal amount of healthy red blood cells. If you have anaemia, it means that your body does not get enough oxygen-rich blood. The lack of oxygen can make you feel tired or weak.

Some of the side effects include tiredness, fingers and lips going blue, heart disease and stroke if one has high blood pressure.

To avoid these side effects, medical experts also recommend taking paracetamol only in the prescribed dosage and not exceeding the maximum limit of 4 grams.

Source link

Leave a Comment